Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2012, 7:56 PM MDT for Cherry County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2012, 7:56 PM MDT (01:56 UTC)
- Expired
- Jun 2, 2012, 8:26 PM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2850 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681 WUUS53 KLBF 030156 SVRLBF NEC031-030300- /O.NEW.KLBF.SV.W.0114.120603T0156Z-120603T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 756 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 900 PM MDT * AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR DIPPING VAT MEADOW...OR 42 MILES SOUTHEAST OF RUSHVILLE...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... DIPPING VAT MEADOW...MOTHER LAKE...INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER AND HIGHWAY 61 MILE MARKER 170. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4243 10151 4211 10141 4210 10204 4227 10203 TIME...MOT...LOC 0157Z 255DEG 20KT 4222 10195 WIND...HAIL 70MPH 1.00IN $$ SPRINGER
1 follow-up statement
080 WWUS53 KLBF 030226 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 926 PM CDT SAT JUN 2 2012 NEC031-030236- /O.CAN.KLBF.SV.W.0114.000000T0000Z-120603T0300Z/ CHERRY NE- 826 PM MDT SAT JUN 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHERRY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4243 10151 4211 10141 4210 10204 4227 10203 TIME...MOT...LOC 0226Z 255DEG 20KT 4226 10174 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:49 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 2, 5:49 PM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT SAT JUN 2 2012
.SHORT TERM UPDATE...
STRONG INSTABILITY IN EXTREME SOUTHWEST NEBRASKA DROPS OFF
RAPIDLY EAST OF OGALLALA AND IMPERIAL...BUT SOME LINGERING LARGE
HAIL MAY AFFECT THE SOUTHWEST. IN ADDITION...WITH STORMS COLLAPSING
RAPIDLY AS THEY APPROACH MORE STABLE CONDITIONS...DAMAGING WIND IS
POSSIBLE IN EXTREME SOUTHWEST NEBRASKA. AS A RESULT...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR PART OF THE SOUTHWEST.
&&
.AVIATION...
NO FLIGHT RESTRICTIONS ARE EXPECTED IN MOST OF CENTRAL AND
WESTERN NEBRASKA THIS EVENING THROUGH SUNDAY EVENING.
THUNDERSTORMS...CURRENTLY IN THE NEBRASKA PANHANDLE AND NORTHEAST
COLORADO...ARE LIKELY TO WEAKEN AND PROBABLY DISSIPATE BEFORE THEY
GET MUCH PAST AIA...OGA AND IML. THEREFORE...WE WILL NOT INCLUDE THE
MENTION OF SHOWERS OR THUNDERSTORMS IN THE TERMINAL FORECASTS FOR
LBF OR VTN. IN SOUTHWEST NEBRASKA...CEILINGS OF 2000-3000 FEET AGL
AND VISIBILITY OF 1-3SM CAN BE EXPECTED IN AND NEAR THE
THUNDERSTORMS WITH WIND GUSTS OF 45KT OR HIGHER...AND COULD AFFECT
OGA AND IML.
&&
.PREV DISCUSSION... /ISSUED 310 PM CDT SAT JUN 2 2012/
SYNOPSIS...
AT H5 CLOSED LOW OVER GREAT LAKES WITH SHARPENING RIDGE INTO
NORTHERN PLAINS AND CLOSED LOW OVER GULF OF ALASKA.
DISCUSSION...
MODELS IN VERY GOOD AGREEMENT. CONVECTION FIRING ALONG SURFACE
TROUGH OVER THE FRONT RANGE. HAVE RETAINED PRECIPITATION OVER THE
PANHANDLE AND PORTIONS OF SOUTHWEST NEBRASKA WITH LOW LEVEL JET
AROUND 40KTS. AFTER MIDNIGHT INCLUDED SCHC POPS OVER NORTH CENTRAL
NEBRASKA WITH MU CAPE. NOT CONFIDENT WITH DRIER LOWER LEVELS AND
CAP. 850MB TEMPERATURES AROUND 25C ON SUNDAY OVER SOUTHWEST
NEBRASKA...LOWER 90S. WEAK COOL FRONT WIND SHIFT LINE TO MOVE
ACROSS WESTERN NEBRASKA SUNDAY NIGHT INTO MONDAY. 850MB
TEMPERATURES COOL TO AROUND 20C STILL ENOUGH FOR MID TO UPPER 80S
OVER SOUTHERN PORTIONS OF THE FORECAST AREA. MONDAY NIGHT LOW
LEVEL JET AGAIN OVER SOUTHWEST NEBRASKA WITH ISOLATED
THUNDERSTORMS OVER THE PANHANDLE AND SOUTHWEST NEBRASKA OVERNIGHT.
PATTERN CONTINUES TUESDAY WITH LOW LEVEL JET AND LATE AFTERNOON
THUNDERSTORMS FIRING OVER THE PANHANDLE PUSHING EAST OVER NIGHT.
BETTER CHANCES WITH GULF OPENING UP AND TROUGH TO THE WEST
EJECTING ENERGY THROUGH THE NORTHERN PLAINS. TEMPERATURES TAKE A
SLIGHT DIP AFTER MID WEEK AND THEN RISE INTO THE WEEKEND WITH A
CHANCE FOR THUNDERSTORMS NEARLY EVERYDAY.
AVIATION...
VFR CONDITIONS TO PREVAIL ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA TONIGHT. HOWEVER AN APPROACHING DISTURBANCE WILL PROVIDE
FOR A SLIGHT CHANCE OF A STRAY THUNDERSTORM OR TWO ACROSS
SOUTHWEST NEBRASKA LATER THIS EVENING. BRIEF MVFR FLIGHT
VISIBILITY WOULD BE EXPECTED INVOF OF ANY STORM THAT WOULD DEVELOP
LATER THIS EVENING. MODEL GUIDANCE DOES CARRY THE SLIGHT MENTION
OF TSTMS EASTWARD OVERNIGHT...POSSIBLY AFFECTING BOTH THE LBF AND
VTN TERMINALS. BUT GIVEN RATHER DRY LOWER LEVELS WILL KEEP ANY
MENTION OF STORMS OUT OF THE TAF FORECAST FOR NOW.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM/EXTENDED...WFO LBF
AVIATION...SPRINGERHazardous weather outlook, Jun 2, 2:40 PM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT SAT JUN 2 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-032045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 340 PM CDT SAT JUN 2 2012 /240 PM MDT SAT JUN 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS POSSIBLE OF SEVERE WIND GUSTS MAY DEVELOP LATE THIS AFTERNOON THROUGH EARLY EVENING ACROSS WESTERN AND SOUTHWEST NEBRASKA. THE AREA OF CONCERN IS GENERALLY ACROSS THE WESTERN SANDHILLS AND FROM DEUEL COUNTY SOUTHEAST THROUGH PORTIONS OF PERKINS...HAYES AND CHASE COUNTIES. STORMS SHOULD SLOWLY MOVE OFF TO THE EAST AND WEAKEN WITH THE SETTING SUN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MONDAY THROUGH FRIDAY...ISOLATED TO SCATTERED THUNDERSTORM COVERAGE IS POSSIBLE...MAINLY LATE IN THE DAY AND AT NIGHT. ISOLATED SEVERE STORMS COULD DEVELOP BUT THE LIKELIHOOD OF ORGANIZED DEVELOPMENT APPEARS LOW AT THIS TIME. THE AREA OF CONCERN GENERALLY COVERS WESTERN NEBRASKA. SOUTH WINDS ARE EXPECTED TO FEED MOISTURE NORTHWARD ON TO THE HIGH PLAINS. THUS SEVERE STORMS...IF THEY DEVELOP...WOULD BE MOST LIKELY WEST AND DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jun 2, 5:54 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 654 PM CDT SAT JUN 2 2012 NEZ022-056>058-069-030100- CHASE NE-DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE- 554 PM MDT SAT JUN 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...WESTERN KEITH... SOUTHERN GARDEN...DEUEL AND CHASE COUNTIES UNTIL 700 PM MDT... AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF LODGEPOLE TO 7 MILES WEST OF HAXTUN TO HOLYOKE TO 27 MILES SOUTH OF ALVIN TO 75 MILES SOUTH OF WAUNETA TO 123 MILES SOUTH OF ALVIN... AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CHAPPELL... IMPERIAL... BIG SPRINGS... GRANT... OGALLALA... LAMAR... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD... CHAMPION... VENANGO... GOLDENEYE STATE WILDLIFE MANAGEMENT AREA... ENDERS RESERVOIR STATE RECREATION AREA... WINDLASS HILL... LEWELLEN... ASH HOLLOW STATE HISTORICAL PARK... BRANDON... ENDERS... CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA... EAGLE GULCH CAMPGROUND... WILD HORSE SPRING... OTTER CREEK CAMPGROUND... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Special weather statement, Jun 2, 7:37 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 837 PM CDT SAT JUN 2 2012 NEZ004-094-030230- SHERIDAN NE-WESTERN CHERRY NE- 737 PM MDT SAT JUN 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND SOUTHERN SHERIDAN COUNTIES UNTIL 830 PM MDT... AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATSON LAKE...OR 37 MILES EAST OF ALLIANCE...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BILLYS LAKE... DIPPING VAT MEADOW... MORGAN LAKE... MOTHER LAKE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SPRINGER
Special weather statement, Jun 2, 7:45 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 845 PM CDT SAT JUN 2 2012 NEZ069-070-030245- CHASE NE-HAYES NE- 845 PM CDT SAT JUN 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HAYES AND SOUTHEASTERN CHASE COUNTIES UNTIL 945 PM CDT/845 PM MDT/... AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HAMLET...OR 21 MILES SOUTHWEST OF HAYES CENTER...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAYES CENTER... HAMLET... HAYES CENTER STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 25 MILE MARKER 30... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:33 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.